Alert archive / New York / Beach Hazards Statements in 2022

Beach Hazards Statement 17, NWS Buffalo, NY

September 13, 20225 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Sep 13, 2022, 4:31 PM EDT for 5 counties in New York. It took effect at Sep 14, 2022, 1:00 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2022, 4:31 PM EDT (20:31 UTC)
In effect from
Sep 14, 2022, 1:00 AM EDT
Expired
Sep 15, 2022, 2:00 AM EDT
In force
25 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Jefferson County, NY, Monroe County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WHUS41 KBUF 132031
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
431 PM EDT Tue Sep 13 2022

NYZ007-140445-
/O.NEW.KBUF.BH.S.0017.220914T0600Z-220914T1800Z/
Jefferson-
431 PM EDT Tue Sep 13 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Jefferson county.

* WHEN...From 2 AM EDT Wednesday through Wednesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005-006-140445-
/O.NEW.KBUF.BH.S.0017.220914T0500Z-220914T2200Z/
Northern Cayuga-Oswego-
431 PM EDT Tue Sep 13 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM EDT WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Northern Cayuga and Oswego counties.

* WHEN...From 1 AM EDT Wednesday through Wednesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ004-140445-
/O.NEW.KBUF.BH.S.0017.220914T1000Z-220915T0600Z/
Wayne-
431 PM EDT Tue Sep 13 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Wayne county.

* WHEN...From Wednesday morning through late Wednesday night.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
5 follow-up statements
111 
WHUS41 KBUF 140231
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1031 PM EDT Tue Sep 13 2022

NYZ007-141045-
/O.CON.KBUF.BH.S.0017.220914T0600Z-220914T1800Z/
Jefferson-
1031 PM EDT Tue Sep 13 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT
WEDNESDAY THROUGH WEDNESDAY AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Jefferson county.

* WHEN...From 2 AM EDT Wednesday through Wednesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005-006-141045-
/O.CON.KBUF.BH.S.0017.220914T0500Z-220914T2200Z/
Northern Cayuga-Oswego-
1031 PM EDT Tue Sep 13 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Northern Cayuga and Oswego counties.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ004-141045-
/O.CON.KBUF.BH.S.0017.220914T1000Z-220915T0600Z/
Wayne-
1031 PM EDT Tue Sep 13 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT
WEDNESDAY THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Wayne county.

* WHEN...From 6 AM EDT Wednesday through late Wednesday night.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
808 
WHUS41 KBUF 140832
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
432 AM EDT Wed Sep 14 2022

NYZ007-141645-
/O.CON.KBUF.BH.S.0017.000000T0000Z-220914T1800Z/
Jefferson-
432 AM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005-006-141645-
/O.CON.KBUF.BH.S.0017.000000T0000Z-220914T2200Z/
Northern Cayuga-Oswego-
432 AM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga and Oswego counties.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ004-141645-
/O.CON.KBUF.BH.S.0017.220914T1000Z-220915T0600Z/
Wayne-
432 AM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Wayne county.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
055 
WHUS41 KBUF 141749
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
149 PM EDT Wed Sep 14 2022

NYZ007-141900-
/O.CAN.KBUF.BH.S.0017.000000T0000Z-220914T1800Z/
Jefferson-
149 PM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

NYZ005-006-142200-
/O.CON.KBUF.BH.S.0017.000000T0000Z-220914T2200Z/
Northern Cayuga-Oswego-
149 PM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga and Oswego counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ004-150200-
/O.CON.KBUF.BH.S.0017.000000T0000Z-220915T0600Z/
Wayne-
149 PM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Wayne county.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
250 
WHUS41 KBUF 142059
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
459 PM EDT Wed Sep 14 2022

NYZ003-150500-
/O.EXA.KBUF.BH.S.0017.000000T0000Z-220915T0600Z/
Monroe-
459 PM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe county.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005-006-150500-
/O.EXT.KBUF.BH.S.0017.000000T0000Z-220915T0600Z/
Northern Cayuga-Oswego-
459 PM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga and Oswego counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ004-150500-
/O.CON.KBUF.BH.S.0017.000000T0000Z-220915T0600Z/
Wayne-
459 PM EDT Wed Sep 14 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Wayne county.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
742 
WHUS41 KBUF 150603
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
203 AM EDT Thu Sep 15 2022

NYZ003>006-150715-
/O.EXP.KBUF.BH.S.0017.000000T0000Z-220915T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-
203 AM EDT Thu Sep 15 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves will gradually subside overnight.

$$

Hitchcock

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 3:10 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 13, 3:10 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
310 PM EDT Tue Sep 13 2022

.SYNOPSIS...
A large storm system will lumber eastward across our region today...
producing some showers and thunderstorms in the process. The
highest coverage of these will be found east of Lake Ontario where
some of the rain will be heavy at times. While there will be
scattered lake effect rain showers east of both lakes tonight...high
pressure nosing south from Canada will set the stage for mainly fair
comfortable weather Wednesday through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
A slow...lumbering mid level storm system over Lake Ontario early
this evening will exit via the St Lawrence valley overnight.
Diurnally enhanced showers and thunderstorms...some with heavy rain
and pea sized hail...will die off with the setting sun. This will
encourage a fair amount of clearing for the bulk of the area...
although H85 temps in the vcnty of 10c will support a minimal lake
response in the form of some strato-cu and scattered light showers
east of both lakes.

A moisture starved cold front will push southwards through our
region on Wednesday. While it should do little more than to generate
some enhanced Cu over the western counties...it could trigger
additional showers over the Eastern Lake Ontario region...which
should already be damp from residual early morning lake induced
convection.

In the wake of the cold front...it will be chilly Wednesday night
with sites away from the lakes dropping into the 40s. It will be
quite dry abv H925 with a very low cap so a noticeable lake response
is not expected.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
On Thursday...expansive Canadian high pressure will build
southeastward across our region. Plentiful dry air attendant to the
incoming surface high will help to scour out any lake-driven clouds
still around in the morning...yielding plenty of sunshine for the
afternoon. Meanwhile the associated shallow cool airmass will result
in our coolest day of the season so far...with highs ranging from
the mid-upper 50s across the higher terrain east of Lake Ontario to
the mid-upper 60s across far western New York.

Thursday night the center of the surface high will settle just to
the south of our area...while a weak frontal boundary associated
with low pressure over the northern Plains states snakes its way
across the Upper Great Lakes and into Southern Ontario. This latter
feature will likely spread some mid and high clouds across areas
from Lake Ontario northeastward...while areas further south and west
should see a continuation of mainly clear skies. With light winds
and a cool dry airmass in place...overnight lows will range from the
mid and upper 40s near the lakes to the lower 40s across interior
portions of the Southern Tier and North Country...where the coldest
spots could even dip into the upper 30s.

Friday and Friday night a reinforcing bubble of Canadian high
pressure will settle from the vicinity of James Bay to New
England...and will help to temporarily shunt the weak frontal
boundary a little further southwestward on Friday...before a
developing return flow starts to push this back northward again
Friday night. This will bring a further increase in mid and high
clouds to our region...though at this point it still appears that
the bulk of any forcing (and thus the vast majority of any attendant
shower activity) will remain to our north and west over Canada. As
for temps...modification of our cooler airmass will allow high temps
to recover to the mid 60s to lower 70s in most places during
Friday...with correspondingly milder lows in the mid 40s to mid 50s
then expected for Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure over the region will keep most of Saturday dry as a
weak warm front pushes north across the region.

The front will stall just north of Lake Ontario through the rest of
the weekend, as a deepening trough and sfc low tracks across Central
Ontario precip will expand and push farther south across the
northern half of the region. This will result in the potential for
showers from Sunday evening through Monday afternoon mainly for
areas from I90 northward.

As the sfc low and trough continues east and crosses into Quebec,
the trailing cold front will cross the forecast area, increasing the
potential for showers for the entire area on Monday evening into
Tuesday morning. Showers will taper off from northwest to southeast
through the morning on Tuesday.

Temperatures will be well above normal for the long term period,
with highs in the mid 70s to mid 80s for most areas.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
While mainly VFR weather will be found across the western counties
during the remainder of the afternoon...some showers and
thunderstorms will reduce conditions to MVFR levels at times. more
widespread MVFR cigs will be found east of Lake Ontario and across
parts of the srn Tier.

As the diurnally enhanced showers and thunderstorms die off and
dissipate this evening...mainly VFR weather can be expected across
the region. The exception will again be east of Lake Ontario and
parts of the Srn Tier where cigs will return to MVFR to IFR levels
after about 08z.

Any MVFR cigs early Wednesday will then give way to VFR weather for
the remainder of the day. There will be the chance for a few showers
across the North Country (ie. KART/KGTB).

Outlook...

Thursday through Saturday...VFR.
Sunday...Mainly VFR. Chance of showers east of Lake Ontario.

&&

.MARINE...
A mid level low, weakly defined near the surface will cross the
Lower Great Lakes today. While this feature may produce some choppy
conditions at times, it will not be until later this evening and
overnight that winds strengthen towards small craft criteria. This
will especially be true on Lake Ontario which has greatest odds of
reaching SCA tonight and tomorrow.

Winds and waves will remain near small craft criteria Wednesday and
Wednesday Night as another cool front crosses the Lake freshening
the northerly flow back towards 15 to 20 knots.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...SW
AVIATION...RSH
MARINE...Thomas
Hazardous weather outlook, Sep 13, 6:54 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
654 AM EDT Tue Sep 13 2022

NYZ001-002-010>012-019>021-085-141100-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
654 AM EDT Tue Sep 13 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>008-013-014-141100-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-
654 AM EDT Tue Sep 13 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and a few thunderstorms are expected today. Locally heavy
rainfall is possible with the stronger activity, which may cause
localized poor drainage flooding or localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-141100-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
654 AM EDT Tue Sep 13 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

There is a chance of waterspouts on Lake Erie and Lake Ontario.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance of waterspouts on Lake Erie and Lake Ontario
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-141100-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
654 AM EDT Tue Sep 13 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Sep 13, 12:46 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1246 PM EDT Tue Sep 13 2022

NYZ019-131800-
Chautauqua-
Including the city of Jamestown
1246 PM EDT Tue Sep 13 2022

...Strong Thunderstorms Possible Through 2 PM...

Scattered thunderstorms over the area this afternoon will produce
a half inch of rain in less than 30 minutes for some sites...and
the stronger storms could also include pea sized hail and or wind
gusts to 40 mph. The storms will generally move to the north at 10
to 15 mph.

Motorists should be prepared for significant ponding in low
areas.

RSH
Special weather statement, Sep 13, 1:40 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
140 PM EDT Tue Sep 13 2022

NYZ020-085-131900-
Cattaraugus-Southern Erie-
Including the cities of Olean, Orchard Park, and Springville
140 PM EDT Tue Sep 13 2022

...Strong Thunderstorms Possible Through 3 PM...

Scattered thunderstorms over the area this afternoon will produce
a half inch of rain in less than 30 minutes for some sites...and
the stronger storms could also include pea sized hail and or wind
gusts to 40 mph. The storms will generally move to the north at 10
to 15 mph.

Motorists should be prepared for significant ponding in low
areas.
Special weather statement, Sep 13, 2:31 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Buffalo NY
231 PM EDT Tue Sep 13 2022

NYZ010>012-131945-
Wyoming NY-Genesee NY-Northern Erie NY-
231 PM EDT Tue Sep 13 2022

...An area of showers with embedded thunderstorms will impact
portions of Wyoming, northeastern Erie and Genesee Counties through
345 PM EDT...

At 226 PM EDT, Doppler radar was tracking an area of showers with
embedded strong thunderstorms near Hamburg and moving northeast at
10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buffalo, Cheektowaga, Niagara Falls, West Seneca, North Tonawanda,
Clarence, Lackawanna, Batavia, Kenmore, Depew, Amherst, Tonawanda,
Lancaster, Williamsville, Darien Lakes State Park, Letchworth State
Park, Grand Island, Elma, Pendleton and Marilla.

This includes Interstate 90 between exits 47 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with theses storms and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4278 7846 4278 7886 4271 7900 4275 7901
      4280 7892 4292 7890 4300 7902 4306 7900
      4308 7908 4313 7905 4308 7904 4302 7885
      4309 7873 4308 7847 4313 7846 4313 7791
      4267 7795 4258 7805 4252 7804 4252 7846
TIME...MOT...LOC 1826Z 240DEG 9KT 4252 7892

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Reynolds
Special weather statement, Sep 13, 3:29 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Buffalo NY
329 PM EDT Tue Sep 13 2022

NYZ012>014-021-132030-
Allegany NY-Ontario NY-Livingston NY-Wyoming NY-
329 PM EDT Tue Sep 13 2022

...A strong thunderstorm will impact portions of southeastern
Wyoming, Livingston, northeastern Allegany and western Ontario
Counties through 430 PM EDT...

At 329 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville and moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dansville, Letchworth State Park, Mount Morris, Conesus, Lima,
Naples, Portageville, Honeoye, Hemlock, Groveland, West Bloomfield,
Springwater, Canadice, Livonia, Nunda, Ossian, Canaseraga, Ossian
Center, Swain and Hunt.

This includes Interstate 390 between exits 4 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4256 7809 4295 7754 4294 7748 4299 7748
      4258 7737 4258 7766 4253 7766 4253 7772
      4244 7773 4240 7795
TIME...MOT...LOC 1929Z 229DEG 28KT 4252 7795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:04 PM EDTSpecial Weather StatementBUFCattaraugus56 min
Sep 13, 12:38 PM EDTSpecial Marine WarningBUF36 min
Sep 13, 2:31 PM EDTSpecial Weather StatementBUFGenesee, Wyoming74 min
Sep 13, 3:29 PM EDTSpecial Weather StatementBUFLivingston61 min
Sep 13, 4:31 PM EDTSmall Craft AdvisoryBUF33 hr

Nearby

Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.